Has anyone used the anti depressant, Duloxetine to treat nerve pain? It's used for Diabetic neuropathy but my Consultant says it is also used in MS. I'm having a few side effects which are making me think that it's not right for me.
Duloxetine is the generic for Cymbalta. I have used it....if it is truly MS pain, it wont work. I had terrible side effects from it and went off it in less then a month, but had absolutely NO relief from the nerve pain.
MS nerve pain is completely different from Diabetic Neurophathy- because it is caused by lesions on the brain or spine, and not directly by the blood vessels, its not going to work....but its always worth a shot in trying to help when you hurt!
What kind of side effects are you having? I was nauseaus, had a rash at one point, and didnt sleep for almost a week. It made me crazy angry- and also gave me the jittery feeling...since it didnt make any differnce in my pain, I was taken off of it. Ive given up. Neurontin, Lyrica and Cymalata didnt work...now, I live with it.
Ive had a worsening of the nerve pain, it feels like boiling water running down my back and both arms and legs. My right hand and leg are more stiff and my balance is worse than usual. I feel awful, I spoke to my MS nurse yesterday and she said I should persevere with it for a bit longer, but I'm not even on the full dose yet so I'm sure if I increase the dose like she asked me to I'll be 10 times worse. I think I'll stop it now , I'll just have to live with the nerve pain. I take Gabapentin for nerve pain but I'm on the largest dose and it hasn't got rid of all of it, so that is why I started the Duloxetine. Thanks for your input MSnik you've been very helpful. xx
Last edited by stormonto57; 02-23-2010 at 07:19 AM.
I am currently tapering off of the cymbalta and gabapentin. The cymbalta withdrawls I am going through are almost surreal to say the least. I get the feeling of an electrical current starting from my brain and radiating out to my extremeties. I feel like Uncle Fester in that if I had a lightbulb in my mouth, iI think it would light up. :-) This electrical current only happens when I turn my head. Thank goodness I only do that all day long! :-) Hopefully this will go away soon and I can get this out of my system. In the meantime, I have alerted my coworkers and subordinates that I am not in fact drinking on the job. I stumble all over the place and hold onto walls when I am walking from one area to another. I trip over my own two feet all the time. I just tell everyone that there was a ripple in the carpet and I flattened it out for them :-) At least they are supportive and we make light of it.
To anyone thinking of taking these meds for MS pain, it doesn't work! It makes you gain weight and it makes you constipated. I'm talking an average of 5 days between bowel movements. How lovely! Let's not forget how tired it makes you too. We already have enough trouble with fatigue so why add to the mix.
♪♫ "One pill makes you larger and one pill makes you small" ♪♫ In the end you get more meds to counteract the meds you are on and it just keeps feeding itself until youre medicine cabinet overflows with a "rainbow of flavor"
Guess I'm a little irritated today. Is it because of the drug reduction or is it because I just want off all these pills? Who knows, but hey, things could always be worse. I'm still walking, still living and still loving :-)